MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 413185
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 7 of 10.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
The end user reported that 10 out of 20 wafers from 2 market units with same reference and same lot number had an off center starter hole.The products were not used as the issue was found almost immediately after application.There was no harm reported by the end user.No photo is available at this time.
 
Additional Manufacturer Narrative
Batch record review results: lot 0b04775 was manufactured on 3/5/2020 in the convex two piece (wct) manufacturing line, with a total of (b)(4) market units.On 21/jun/2021, compliance engineer performed a batch record review, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom), under system application product (sap) material 1161274 and manufacturing order (b)(4).No issues related to the defect were found in the documentation.In addition, the batch record of bulk lot 0b04776, manufactured in the convex two piece (wct) manufacturing line, was reviewed and no issues were found; the lots ran according to system application product (sap) material 1047909 and all the testing results were found satisfactory; the process carried out was found according to and process instruction (pi).No issues regarding the failure mode reported was found in the documentation.Batch record review supports that no issues regarding the failure mode reported were identified.Returned sample evaluation: no photo, video or unused return sample was received for evaluation.Investigation conclusion: the purpose of this investigation was to determine the root cause associated investigation wafer disc decentralized, complaint malfunction (skin barrier starter hole is defective, misalignment or off center, leakage may occur), for lots manufactured in convex 2 pc awc facilities, haina d.R.The highest severity rating reported was 4 which is considered serious.Also, the risk level based on the individual risk acceptability criteria and risk evaluation above is medium, meaning that these risks may be accepted but further risk control measures shall be considered if they are feasible and will reduce the risk further.Risks judged moderate are considered acceptable based on an acceptable risk-benefit profile and must be assessed for the need for post market surveillance.After understanding the process, a brainstorming tool was used to determine all the possible causes of the problem; the cause & effect diagram was used and as a result there were found seven (7) potential causes identified.One (1) of them were discarded, and six (6) were confirmed and retained as root/probable cause for the failure.Based on the investigation findings, the root causes for wafer decentralized were identified as manpower, method and machine, see the table below for details: probable root cause manpower 1 procedure pi21-139 (convex 2pc wafer sub assembly machine 2, section 7.1.13 ¿ 7.1.14) not followed by manufacturing personnel while placing the mass on loading pins.2 manufacturing inspections failed to be executed as per tm-017 and mr21-139.Machine 3 pistons defective.4 base thread of k tool loading pin defective.5 electro-valve damaged method 6 manufacturing inspections failed to be executed as per tm-017 and mr21-139.The corrective actions/preventive actions (capa) plan was generated to cover the probable causes, taking appropriate actions and measure its effectiveness.The investigation associated with related event has been approved and is complete.No additional action is required, and this complaint will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key10435964
Report Number9618003-2020-12921
Device Sequence Number3672306
Product Code EXE
UDI-Device Identifier00768455124558
UDI-Public00768455124558
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/04/2025
Device Model Number413185
Device Lot Number0B04775
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale